MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA30AMT
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during video assisted thoracoscopic surgery lobectomy at bronchus and pulmonary artery, two reloads did not fire.Another reload was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual inspection of the returned product noted that the reload was pre-fired and engaged in interlock.There were staples protruding from proximal staple cartridge channel.Functionally the reload was loaded into a post market vigilance instrument, the interlock was overridden, and the reload was applied to test media with proper staple placement and media transection.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the pre-fire condition with interlock engagement may occur if the instrument firing handle had been partially compressed and released after pressing the green firing button.In this situation, the safety interlock feature will engage and prevent the reload from firing a second time by ceasing the placement of staples and tissue transection and prevent patient harm.The root cause of the observed damage was due to the product not being used as indicated which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9952284
Report Number1219930-2020-01686
Device Sequence Number2789787
Product Code GDW
UDI-Device Identifier10884523003062
UDI-Public10884523003062
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberEGIA30AMT
Device Catalogue NumberEGIA30AMT
Device Lot NumberN9G1229KY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2020
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1